MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE
Model Number 329424
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Venipuncture (2129); Needle Stick/Puncture (2462)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7044539, medical device expiration date: 2022-03-31, device manufacture date: 2017-02-13.Medical device lot #: 0013361, medical device expiration date: 2025-03-31, device manufacture date: 2020-01-13.Medical device lot #: 9168928, medical device expiration date: 2024-09-30, device manufacture date: 2019-06-17.(b)(4).Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_3__; occurrence: a complaint history check was performed and this is the 1st related complaint for npi needle blunt, npi needle burred, harm/skin irritation and harm/injury (damaged veins) on lot(s) # 7044539, 0013361 and 9168928.A review of risk management (b)(4) revision 14 indicates that the potential risk of this specific reported incident (syringe, npi needle blunt, npi needle burred, ) was captured and addressed.The reported harm (harm/skin irritation and harm/injury) is directly associated with the hazard (npi needle blunt, npi needle burred) which is captured and addressed on risk assessment file (b)(4) revision 14.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 7044539.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 0013361.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200882941] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 9168928.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200844041] noted that did not pertain to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that syringe 1.0ml 28ga 1/2in bls 500 bdd ca needle tips were blunt or had a hook and damaged the patient's veins.This was discovered during use.The following information was provided by the initial reporter: material no.329424, batch no.7044539/0013361/9168928.It was reported that needle tips are blunt or have a hook at the end, and has visible scabbing and has damaged his veins.Verbatim: we have had a complaint from a hr client.He says that the last 3 boxes of 1cc syringes, the needle tips have a fine blunting or hook on the end.He said only ~10 were "good" in each box.Please note that the customer has visible scabbing and has damaged his veins due to this product issue.

Brand Name
SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10640244
Report Number1920898-2020-01366
Device Sequence Number3145419
Product Code FMF
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329424
Device Catalogue Number329424
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;